Journal Article

Density-dependent dynamics and superinfection in an epidemic model

JAIME MENA-LORCA, JORGE X. VELASCO-HERNANDEZ and CARLOS CASTILLO-CHAVEZ

in Mathematical Medicine and Biology: A Journal of the IMA

Published on behalf of Institute of Mathematics and its Applications

Volume 16, issue 4, pages 307-317
Published in print December 1999 | ISSN: 1477-8599
Published online December 1999 | e-ISSN: 1477-8602 | DOI: http://dx.doi.org/10.1093/imammb/16.4.307
Density-dependent dynamics and superinfection in an epidemic model

More Like This

Show all results sharing these subjects:

  • Applied Mathematics
  • Biomathematics and Statistics

GO

Show Summary Details

Preview

A mathematical model of the interaction between two pathogen strains and a single host population is studied. Variable population size, density-dependent mortality, disease-related deaths (virulence), and superinfection are incorporated into the model. Results indicate that coexistence of the two strains is possible depending on the magnitude of superinfection. Global asymptotic stability of the steady-state that gives coexistence for both strains under suitable and biologically feasible constraints is proved.

Journal Article.  0 words. 

Subjects: Applied Mathematics ; Biomathematics and Statistics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.